MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 1 L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 1 L
Model Number 02.12.0001L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision due to tibial and femoral components loosening, 8 years after primary.All components successfully revised using gmk-hinge implants.
 
Additional Manufacturer Narrative
Batch review performed on 23 september 2024.Lot 162649: (b)(6) items manufactured and released on 19-may-2016.Expiration date: 2021-05-16.No anomalies found related to the problem.To date, (b)(6) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs director.8 years after primary cemented tka on an elderly lady with extreme varus knees, the components mobilize and require exchange to a constrained system.The radiographs supplied, presumably taken right before revision, show a significant medial osteophyte of the distal femur, which must have been articulating for a long time against the pe insert, causing damages and possibly contributing to the mobilization.Clearly this adverse event cannot be ascribed to a defect or malfunction of the implanted devices.Additional implant involved, batch review performed on 23 september 2024.Gmk-sphere 02.07.1202l tibial tray fixed cemented size 2 l (k090988) lot 164086: (b)(6) items manufactured and released on 08-sep-2016.Expiration date: 2021-08-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 1 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20460596
Report Number3005180920-2024-00818
Device Sequence Number15402257
Product Code JWH
UDI-Device Identifier07630030825774
UDI-Public07630030825774
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number02.12.0001L
Device Lot Number162649
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight52 KG